MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; QUALITY CONTROL MATERIAL

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; QUALITY CONTROL MATERIAL
Model Number 7314
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that he performed control tests with the contour® next one meter and obtained readings of 224 mg/dl at 4:45 p.M.And 204 mg/dl at 4:46 p.M.The meter did not automatically mark the readings as control tests, and so the readings will be displayed as blood results when accessing the meter's memory.During troubleshooting, additional three control tests were performed and readings of 124 mg/dl at 5:18 p.M., 124 mg/dl at 5:22 p.M.And 127 mg/dl at 5:24 p.M.Were obtained, which were properly marked as control tests.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not use a clean, flat and nonabsorbent surface prior to performing the control test and obtaining readings of 224 mg/dl and 204 mg/dl.As per contour® next control solution instructions manual, "squeeze a small drop of solution onto a clean, nonabsorbent surface." the patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, an in-house testing was performed with the in-house contour® next one meter (serial # (b)(6)), in-house contour® next test strips (lot # 5bhec51a) and in-house contour® next control solution (lot # 5bv2g37) in five replicates.All tests recovered within the expected control range of 112 mg/dl to 139 mg/dl.The control results obtained with the in-house testing were properly marked as control tests in the meter.

Brand Name
CONTOUR® NEXT
Common Device Name
QUALITY CONTROL MATERIAL
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
BIONOSTICS, INC. BUSINESS TRADE NAME: RNA MEDICAL
registration number: 1220649
7 jackson rd.
devens MA 01434
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key23016613
Report Number1810909-2025-00136
Device Sequence Number9573521
Product Code JJX
UDI-Device Identifier10301937314015
UDI-Public(01)10301937314015(17)260831(10)5BV2G37
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Model Number7314
Device Catalogue Number83624818
Device Lot Number5BV2G37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale